Alert archive / Oklahoma / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Norman, OK

January 15, 202625 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jan 15, 2026, 11:35 AM CST for 25 counties in Oklahoma. It took effect at Jan 16, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2026, 11:35 AM CST (17:35 UTC)
In effect from
Jan 16, 2026, 9:00 AM CST
Expired
Jan 16, 2026, 6:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK
All 25 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Altus AFB radar (KFDR), 140 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS84 KOUN 151735
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
1135 AM CST Thu Jan 15 2026


OKZ004>006-009>011-014>018-021>024-027-033>038-160145-
/O.NEW.KOUN.FW.W.0002.260116T1600Z-260117T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
1135 AM CST Thu Jan 15 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY FOR 
WESTERN OKLAHOMA AND PORTIONS OF CENTRAL OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for critical fire weather conditions, which is in effect 
from 10 AM to 6 PM CST Friday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Up to 53.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will contribute to extreme
fire behavior.

&&

$$
3 follow-up statements
071 
WWUS84 KOUN 160129
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
729 PM CST Thu Jan 15 2026


OKZ004>006-009>011-014>018-021>024-027-033>038-160730-
/O.CON.KOUN.FW.W.0002.260116T1600Z-260117T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
729 PM CST Thu Jan 15 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY FOR 
WESTERN OKLAHOMA AND PORTIONS OF CENTRAL OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for critical fire weather conditions, which is in effect 
from 10 AM to 6 PM CST Friday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Up to 53.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will contribute to extreme
fire behavior.

&&

$$
146 
WWUS84 KOUN 160547
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
1147 PM CST Thu Jan 15 2026


OKZ007-012-044-170000-
/O.EXB.KOUN.FW.W.0002.260116T1500Z-260117T0000Z/
Grant-Garfield-Cotton-
1147 PM CST Thu Jan 15 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHERN
AND NORTHERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from 9 AM to 6 PM CST Friday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 55.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

OKZ004>006-009>011-014>018-021>024-027-033>038-170000-
/O.EXT.KOUN.FW.W.0002.260116T1500Z-260117T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
1147 PM CST Thu Jan 15 2026

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY
FOR WESTERN OKLAHOMA AND PORTIONS OF CENTRAL OKLAHOMA...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Up to 55.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will contribute to extreme
fire behavior.

&&

$$
398 
WWUS84 KOUN 160625
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
1225 AM CST Fri Jan 16 2026


OKZ004>007-009>012-014>018-021>024-027-033>038-044-170000-
/O.CON.KOUN.FW.W.0002.260116T1500Z-260117T0000Z/
Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-
Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-
1225 AM CST Fri Jan 16 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING FOR WESTERN OKLAHOMA AND PORTIONS OF
CENTRAL OKLAHOMA...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Up to 55.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will contribute to extreme
fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 15, 11:31 AM CST, 4 minutes earlier. Its key messages:

  • Updated at 1114 AM CST Thu Jan 15 2026
  • Strong, gusty northerly winds are expected Friday behind a cold front.
  • Near-critical fire weather conditions are expected Friday afternoon, especially across western Oklahoma.
  • Colder, below-normal temperatures on Saturday.
Area forecast discussion, Jan 15, 11:31 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1131 AM CST Thu Jan 15 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1114 AM CST Thu Jan 15 2026

- Strong, gusty northerly winds are expected Friday behind a cold
  front.

- Near-critical fire weather conditions are expected Friday
  afternoon, especially across western Oklahoma.

- Colder, below-normal temperatures on Saturday.

&&

.NEAR TERM...
(Through Thursday)
Issued at 130 AM CST Thu Jan 15 2026

Light and variable winds are ongoing across Oklahoma and north
Texas early this morning with a surface high centered across the
Southern Plains. As a result, there is quite a bit of variation in
surface temperatures in short distances with the planetary
boundary layer (i.e., local terrain effects and winds) being the
primary impact on temperatures.

Warmer, above-normal temperatures will return across Oklahoma and
north Texas today as a downslope-warmed air mass advects eastward
from the High Plains into the Southern Plains with a return to
south to southwest surface winds. As a result, there will be an
east-to-west temperature gradient this afternoon with high
temperatures ranging from the mid 50s deg F (east) to the mid 70s
deg F (west).

As temperatures rise to 70s deg F near the 100th meridian,
relative humidity values will fall to around 20%. Transient
elevated fire weather conditions are possible; however, relatively
light winds should prevent a greater fire weather risk today.

Mahale

&&

.SHORT TERM...
(Thursday night through Saturday night)
Issued at 130 AM CST Thu Jan 15 2026

A cold front will advance southward across the Plains Thursday
night into Friday as the attendant mid/upper-level trough digs
southward. As with recent cold fronts, it will be a dry cold front
passage with no chance of precipitation.

Strong, gusty northerly winds are expected during the day Friday
with strong 925 to 700 mb winds as broad, cyclonic flow moves
across the area in the wake of the cold front. Forecast soundings
indicate the potential of wind gusts between 35 to 55 mph with
vertical mixing in some locations to ~750 mb. Northwest into west
central Oklahoma are the most likely areas to have the highest
wind gusts.

Cold air advection due to the northerly winds will result in
steady and/or falling temperatures for many locations Friday
afternoon with temperatures in the 40s and 50s deg F.

Dry air advection behind the cold front will result in dew points
falling into the single digits. Therefore, even through air
temperatures will be seasonable, relative humidity values are
expected to fall to 20% or lower. Convective-allowing models and
even some global models indicate the potential for relative
humidity values around 10% or even lower.

The low relative humidity, combined with the strong northerly
winds, will result in near-critical fire weather conditions across
western Oklahoma and portions of northern Oklahoma and western
north Texas. Elevated fire weather conditions are expected across
much of the remaining area. The near-critical fire risk category
indicates that conditions are favorable for problematic wildland
fire ignitions and spread, including the possibility of a few
large grass fires. The main mitigating factor for a greater fire
weather risk is temperatures will be seasonable (i.e., not
anomalously warm). Nevertheless, if the higher-end winds and
lower-end relative humidity occur, some locations may reach
critical fire weather conditions. Combined with fuels susceptible
to fire spread due to the ongoing drought and limited rainfall
(energy release component ranging from the 70th to 89th
percentile), there will be a risk of problematic large fire
occurrence given the total fire environment (fuels + weather).
Fire weather conditions will improve Friday evening as winds
decrease with the loss of daytime heating.

Light snow/flurries are possible Saturday as a fast-moving
shortwave trough embedded in the northwest flow provides synoptic-
scale ascent above steep low-level lapse rates. No impactful
accumulation is expected and it will be a scenario where most of
the snow sublimates before reaching the surface given the dry
subcloud layer (e.g., the radar mosaic will indicate a lot of
echoes aloft that will end up being virga). The primary impact
from the shortwave trough will abundant cloud cover and a
reinforcing cold front. Cold, below-normal temperatures are
expected Saturday afternoon with highs in the 30s and 40s deg F.
The reinforcing cold front will bring breezy northwesterly winds
in the afternoon (though lighter than Friday). As a result,
elevated fire weather conditions are possible. The risk is
appreciably lower than Friday given the lighter winds, lower
temperatures, and the expected cloud cover.

Light and variable winds, clearing skies, and a dry air mass
Saturday evening will result in an excellent environment for
radiational cooling. Low temperatures are expected to fall into
the teens across much of the area.

Mahale

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 130 AM CST Thu Jan 15 2026

Temperatures are expected to moderate on Sunday as once again a
downslope-warmed air mass advects eastward with a return to south
to southwest surface winds. There will likely be an east-to-west
temperature gradient with the lowest temperatures to the east and
the highest temperatures to the west.

The warmup will be brief as yet another cold front is forecast to
move through Sunday night into Monday that will bring a return to
below-normal temperatures on Monday before warmer weather returns
on Tuesday. As we've often seen this winter, any cold air
intrusions tend to be brief as downslope-warming off the higher
terrain to our west quickly erodes the cold air as the surface
high moves to the east. This typically occurs when Oklahoma and
north Texas are the southwestern edge of a large-scale trough with
embedded shortwave troughs providing frequent, dry frontal
passages within northwest flow aloft.

Mahale

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Thu Jan 15 2026

LLWS is the primary concern late tonight into Friday morning with
most terminals (except KDUA). Many of the latest short-term
models have trended higher with post-frontal wind speeds and gusts
on Friday. While there appears to be the potential for 60 knots of
shear at KWWR on Friday morning, this magnitude is only apparent
in the 12Z HRRR model and is thus an outlier. Have capped shear
values at 50 knots for now. Expect strong north/northwest winds over
northern Oklahoma early morning and becoming more widespread by
mid-morning. Isolated gusts of 50 to 55 mph are possible over
northwest and western Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  37  49  28 /   0   0   0   0
Hobart OK         65  35  51  27 /   0   0   0   0
Wichita Falls TX  66  38  55  29 /   0   0   0   0
Gage OK           68  30  47  22 /   0   0   0  10
Ponca City OK     56  33  46  23 /   0   0   0   0
Durant OK         55  39  56  31 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...10
SHORT TERM...10
LONG TERM....10
AVIATION...01

Nearby

Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.